Hail, Titus
- When
- April 3, 9:49 PM CST
- Where
- Titus County, Mt Pleasant
- Measured
- 0.75 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.170, -94.980
A strong cold front approached Southeast Oklahoma and Southwest |Arkansas during the late afternoon hours of Tuesday, April 3rd, in |associated with the tail end of an upper level trough that traversed |southeast across the Mid-Mississippi Valley. Above normal temperatures |and ample low level moisture created strong low level instability which eventually overcame the capping inversion in place,…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A strong cold front approached Southeast Oklahoma and Southwest |Arkansas during the late afternoon hours of Tuesday, April 3rd, in |associated with the tail end of an upper level trough that traversed |southeast across the Mid-Mississippi Valley. Above normal temperatures |and ample low level moisture created strong low level instability which eventually overcame the capping inversion in place, such that strong to severe thunderstorms developed along and just ahead of the cold front over Southeast Oklahoma and Southwest Arkansas. These severe |thunderstorms eventually backbuilded into Northeast Texas during the |evening hours of the 3rd and into the morning hours of the 4th, |resulting in numerous reports of large hail and strong damaging winds, |with the wind damage reports most common across the western sections of |Northeast Texas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 3, 9:04 PM CST, 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1004 PM CDT TUE APR 3 2007 .DISCUSSION... WILL UPDATE ZONES SHORTLY TO EXTEND SVR TSTMS WATCH SOUTHWARD AND CANCEL WATCH FOR MCCURTAIN COUNTY OK. STORMS ARE MOVING SOUTH SOUTHEAST AROUND 20 MPH BUT REMAIN SCATTERED. STORMS SHOULD BEGIN TO WEAKENEN BY THE 1 AM EXPIRATION TIME OF ORIGINAL WATCH. WILL ADJUST WINDS AND TEMPS IN ZONES TO GO WITH SLOWER MOVEMENT OF FRONT. ONLY MINOR ADJUSTMENTS TO POPS. && .AVIATION... LATEST SURFACE OBS SHOW COLD FRONT EXTENDING FROM KGYI NE TO KBVX...MOVING SOUTHEAST. A LINE OF SEVERE CONVECTION HAS DEVELOPED ALONG THE FRONT...AND WILL MOVE THROUGH THE FOUR-STATE AREA OVERNIGHT. PASSING STORMS SHOULD TEMPORARILY TAKE CONDITIONS DOWN TO MVFR...W/RAPID CLEARING AND NORTHERLY SURFACE FLOW BEHIND THE FRONT. && .PRELIMINARY POINT TEMPS/POPS... SHV 62 70 48 66 / 50 0 0 0 MLU 61 69 45 66 / 50 0 0 0 DEQ 51 68 41 63 / 40 0 0 10 TXK 55 69 44 64 / 50 0 0 10 ELD 56 68 42 65 / 50 0 0 0 TYR 59 69 47 67 / 50 0 0 0 GGG 61 68 47 67 / 50 0 0 0 LFK 69 70 48 69 / 50 20 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14/44
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE APR 3 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-041100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT TUE APR 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THE ATMOSPHERE WILL BE VERY UNSTABLE ACROSS THE FOUR STATE REGION THIS AFTERNOON AHEAD OF A STRONG COLD FRONT. INITIAL STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP OVER CENTRAL LOUISIANA AND EAST TEXAS IN THE MOIST AND UNSTABLE AIR...AND MOVE NORTHEAST... DURING THE AFTERNOON AND EARLY EVENING. OTHER STRONG TO SEVERE THUNDERSTORMS SHOULD DEVELOP NORTH OF THE INTERSTATE 30 CORRIDOR OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS BY LATE AFTERNOON. THUNDERSTORMS WILL MOVE SOUTHEAST THROUGH THE FOUR STATE AREA...TONIGHT INTO EARLY WEDNESDAY MORNING. ANY OF THESE STORMS COULD BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT. 03
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
836 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 PM HAIL BROKEN BOW 34.03N 94.74W
04/03/2007 E0.88 INCH MCCURTAIN OK FIRE DEPT/RESCUE
&&
JDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
858 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 PM HAIL 14 N DIERKS 34.32N 94.02W
04/03/2007 E1.00 INCH HOWARD AR EMERGENCY MNGR
&&
JDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1024 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL 8 NW NASHVILLE 34.02N 93.95W
04/03/2007 E0.88 INCH HOWARD AR EMERGENCY MNGR
CENTER POINT
&&
JDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1049 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM HAIL 5 SSW MINERAL SPRINGS 33.81N 93.95W
04/03/2007 M0.88 INCH HOWARD AR EMERGENCY MNGR
SARATOGA IN HOWARD COUNTY
&&
JDThe Shreveport radar (KSHV), 133 km away, was scanning. The volume nearest the first event began at 03:47 UTC.
8 hail, 3 thunderstorm wind, 1 lightning. Local standard time, as filed.
Hail fell at FM 1002 and 155.
Hail fell along the Wood/Upshur County line.
Numerous trees and power lines were downed. Trees were reported down on several homes and at least 1 vehicle. One resident was temporarily trapped by debris from a tree falling across her home but she was uninjured.
Measured gust at Tyler Pounds Field Airport.
Lightning resulted in a house fire on County Rd. 246. There were no report of injuries.
A few trees were downed including one that fell across an 18-Wheeler in Maydelle.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 21120, 21121, 21122, 21123, 21124, 21125, 21126, 21138, 21127, 21128, 21130, 21135.